MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83787
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A delivery wire, main coil and introducer sheath were returned for this complaint.Besides, a rhv was returned.The coil and delivery wire arms were not interlocked, the main coil was outside the introducer sheath.The introducer sheath was kinked in the twist lock section, the twist lock had been opened.The main coil was found stretched, besides, the fiber bundles had blood residues.Microscopic inspection of the delivery wire was performed and revealed that the proximal end has a smooth surface.The delivery wire was found kinked, near to the interlocking arm.The interlocking arm do not showed any damage.The interlocking arm was found detached from the coil.Microscopic inspection of main coil was performed and revealed that the zap tip has a smooth surface.The main coil was stretched.Dimensional inspection of the main coil and delivery wire that could be measured were performed and were within specifications.
 
Event or Problem Description
Reportable based on device analysis completed on 22aug2019.It was reported that the coil could not detach.The target lesion was located in the abdominal aorta.A 15mmx25cm interlock-35 was selected for use.During procedure, it was noted that the coil reached the lesion part in the vessel but could not detach.The procedure was completed with another of the same device.No complications reported and patient is stable.However, device analysis revealed that the interlocking arm detached from the coil.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9076214
Report Number2134265-2019-11267
Device Sequence Number11555713
Product Code KRD
UDI-Device Identifier08714729793113
UDI-Public08714729793113
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2021
Device Model Number83787
Device Catalogue Number83787
Device Lot Number0022212238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2019
Initial Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight71